New York, 2006

Damaging Wind in New York, July 2, 2006

July 2, 2006 · NWS ALY · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 2, 11:07 AM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 2, 11:07 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1207 PM EDT SUN JUL 2 2006

.SHORT TERM /THIS EVENING THROUGH WEDNESDAY NIGHT/...

SERIES OF DUMBELLING 500HPA CUT OFFS OVER CANADA WILL KEEP REGION ON
SOUTHERN PERIPHERY OF WESTERLIES WITH FAST MOVING BUT WEAK (W/R TO
TEMP GRAD) SURFACE LOWS RACING ACROSS EXTREME SOUTHERN CANADA
DRAGGING A QUICK SUCCESSION OF WMFNTS AND CDFNTS EVERY OTHER DAY OR
SO ACROSS THE RGN.

THIS EVENINGS POSES THE MOST SIG CHALLENGE AS SEVERE THUNDERSTORMS
EXPECTED THIS AFTN INTO THE EVENING. THE CDFNT IS ABOUT SLK-BUF AND
SAGGING SE ACRS RGN. CLDS ACRS RGN ARE DIMINISHING. SHORT WAVE OVER
SE MI/NW OH WILL RACE ENE ALONG OR AHEAD OF CDFNT AND TRIGGER TSTMS.

INCRG SUN WILL ALLOW SBCAPES VALUES TO CLIMB RAPIDLY...AND WILL
LIKELY APPROACH 2000-2500 J/KG BY AFTN. THIS AMOUNT OF INSTABILITY
WOULD CERTAINLY WARRANT CONCERN WITH ANY FORCING...BUT TODAY THERE
IS ALSO A GREAT DEAL OF VERTICAL WIND SHEAR. 12Z ALB SOUNDING
SHOWING VEERING WINDS IN THE LOWEST 5000 FEET AND QUITE A BIT OF
SPEED SHEAR IN THE LOWEST 6 KM. WINDS AT 700 MB ARE WESTERLY AT 50
KTS...SO THIS RAISES FLAGS TO TO BE CONCERNED WITH STORMS THAT
DEVELOP SHOULD QUICKLY BECOME SEVERE AND COULD DEVELOP MESOCYCLONES.
THERE IS ENOUGH WIND SHEAR FOR SUPERCELLS...SO ISOLATED TORNADOES
ARE POSSIBLE. THE ONE LIMITING FACTOR FOR TORNADIC DEVELOPMENT WILL
BE A WELL MIXED BOUNDARY LAYER WITH RELATIVELY HIGH LCL. WET BULB
ZERO HEIGHTS ARE AROUND 13 KFT...SO HAIL THREAT WOULD NORMALLY BE
MINIMAL...BUT STORMS THAT DEVELOP STRONG MID LEVEL ROTATION WILL
HAVE THE POTENTIAL TO PRODUCE LARGE HAIL. COVERAGE OF SEVERE STORMS
IS NOT EXPECTED TO BE WIDESPREAD...BUT THE STORMS THAT DO DEVELOP
WILL LIKELY BE SEVERE.

IN ADDITION GIVEN CURRENT FRONTAL TIMING AND PLACEMENT MOST LKLY CHC
FOR SVR WILL BE IN S AN E PORTIONS OF FCA.

TNGT CDFNT WILL SWEEP OFFSHORE AND SFC HI PRES WL BUILD INTO GRTLKS.
MONDAY SHOULD BE DRY AND COMFORTABLE...BUT BY AFTN NEXT WK FRONTAL
SYSTEM WILL BE RACING E WITH INCRG CHC OF -SHRA OR TSTMS LATE MONDAY
WEST FCA...AND MON NT ACRS THE AREA. TUES YET ANOTHER WMFNT CDFNT
COUPLET WILL RACE ACRS THE RGN KEEPING THE THREAT OF TSTMS INTO TUE
EVENING. WED FAIR WX COND WILL RETURN AS YET ANOTHER SFC HIGH BUILDS
E FM THE GRTLKS.

&&

LONG TERM /THURSDAY THROUGH SUNDAY/...
THUR INTO FRI THE LARGE CANADIAN CUT OFFS ELONGATE INTO A
PROGRESSIVE TROF WHICH SLIDES OFFSHORE FRI. WITH TROF DRIFTING ACRS
RGN UPR LEVELS WILL COOL SOME AND WILL BE PC CONDS WITH JUST AND
OUTSIDE CHC OF A -SHRA OVER N TIER HIGHER TERRAIN. FOR THE WEEKEND
SFC HIGH BUILDS E FM OHIO VLY. CURRENT EFP WAS FOR A FAIR WX
WEEKEND. AND NEW HPC GUIDANCE CONTINUES THAT TREND. HWVR 06Z GFS
HINTS AT A SERIES OF SHRT WVS CUTTING OFF AT 500 HPA ALONG THE ATLC
SEABOARD FOR THE WEEKEND...AND THE RESULTANT CYCLOGENISUS ALONG THE
COAST...WITH FCA GENERALLY NW OF THIS SYSTEM BUT ENOUGH IMPACT TO
SUGGEST MORE CLOUDS AND A THREAT OF RN. ITS A WEEK AWAY AND WILL GO
WITH HPC DRY VERSION ATTM.

&&

.AVIATION /18Z SUNDAY THROUGH 18Z MONDAY/...
MAIN CONCERN WILL BE THUNDERSTORMS THIS AFTN/EVENING...AHEAD OF A
COLD FRONT THAT WILL PUSH THRU THE AREA FROM NW TO SE THIS EVENING.
COVERAGE IS EXPECTED TO BE SCATTERED...WITH MAINLY VFR CONDS EXCEPT
FOR BRIEF MVFR/IFR WITHIN THUNDERSTORMS. SFC WINDS WILL BE GUSTY
FROM THE S/SW BETWEEN 15-20 KTS WITH GUSTS TO AROUND 25 KTS...BEFORE
SUBSIDING TO LESS THAN 10 KTS AND SHIFTING TO THE WEST BY LATE
EVENING. THUNDERSTORM ACTIVITY WILL ALSO DIMINISH BY LATER THIS
EVENING...WITH DRY CONDS OVERNIGHT AND THRU EARLY MONDAY AFTN AS
WEAK SFC HI PRES BUILDS IN. SOME MVFR CONDS POSSIBLE WITH LIGHT FOG
AT KGFL/KPOU AFTER MIDNIGHT...BUT THERE SHOULD BE ENOUGH OF A BREEZE
TO PRECLUDE WORSE VSBY. VFR CONDS WILL BE PREVALENT SHORTLY AFTER
SUNRISE.

&&

.HYDROLOGY...

RIVERS CONTINUE TO RECEDE. MOST FLOOD WARNINGS WILL END BY LATE THIS
MORNING EXCEPT FOR THE HUDSON RIVER AT SCHUYLERVILLE. WATER
CONTINUES TO SPILL FROM GREAT SACANDAGA LAKE AND ADDITIONAL WATER IS
BEING RELEASED TO BRING THE LAKE BACK DOWN BELOW THE SPILLWAY.  LAKE
GEORGE IS ALSO ABOVE FLOOD AND WILL REMAIN ABOVE FOR SEVERAL DAYS.
PLEASE REFER TO OUR LATEST RIVER AND FLOOD STATEMENTS. LOCALLY HEAVY
RAINFALL IS POSSIBLE IN CONVECTION TODAY AND THIS EVENING. SOME
URBAN AND SMALL STREAM FLOODING IS POSSIBLE WHERE THUNDERSTORMS
OCCUR. WIDESPREAD HEAVY RAINFALL WHICH WOULD CAUSE PROBLEMS IN THE
RIVERS IS NOT EXPECTED.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&

SNYDER/VILLANI/DIRIENZO
Hazardous weather outlook, Jul 2, 2:34 AM EST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
334 AM EDT SUN JUL 2 2006

NYZ032-033-038>043-082>084-031115-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
334 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEW YORK FROM THE SOUTHERN ADIRONDACKS TO THE LAKE GEORGE NORTHERN
SARATOGA COUNTY REGION.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF OF SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT WILL BE DAMAGING WIND GUSTS OF 58 MILES AN HOUR OR GREATER AND
LARGE HAIL OF AT LEAST THREE QUARTERS OF AN INCH. THUNDERSTORMS WILL
FORM INTO TIGHT CLUSTERS AND NARROW BOWS AND WILL MOVE EASTWARD AT
35 TO 40 MILES AN HOUR IN THE VICINITY OF A WEAK COOL FRONT. THE
FRONT WILL BE MOVING SLOWLY SOUTHWARD THROUGH THE REGION LATE THIS
MORNING AND THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS MONDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.

CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-VTZ013>015-
031115-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
334 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT AND EAST
CENTRAL NEW YORK...FROM THE MOHAWK VALLEY TO THE NORTHERN TACONICS
AND SOUTHWARD TO THE CATSKILLS AND SOUTHERN TACONICS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF OF SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT WILL BE DAMAGING WIND GUSTS OF 58 MILES AN HOUR OR GREATER AND
LARGE HAIL OF AT LEAST THREE QUARTERS OF AN INCH. THUNDERSTORMS WILL
FORM INTO TIGHT CLUSTERS AND NARROW BOWS AND WILL MOVE EASTWARD
AT 35 TO 40 MILES AN HOUR IN THE VICINITY OF A WEAK COOL FRONT.
THUNDERSTORMS WILL BE MOST NUMEROUS FROM MID AFTERNOON THROUGH
EARLY EVENING IN THE REGION FROM THE CATSKILLS INTO SOUTHWESTERN
NEW ENGLAND. THE FRONT WILL BE MOVING SLOWLY SOUTHWARD THROUGH THE
REGION THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS MONDAY AFTERNOON AND
EVENING.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.

In the hours before

Special weather statement, Jul 2, 8:12 AM EST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
912 AM EDT SUN JUL 2 2006

VTZ013>015-021345-
BENNINGTON VT-EASTERN WINDHAM VT-WESTERN WINDHAM VT-
912 AM EDT SUN JUL 2 2006

...A STRONG THUNDERSTORM IN BENNINGTON AND WINDHAM COUNTIES...

AT 908 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
BENNINGTON...AND MOVING EAST AT 55 MPH.

THE THUNDERSTORM WILL BE NEAR...
READSBORO BY 920 AM EDT
WILMINGTON BY 925 AM EDT
GUILFORD CENTER...VERNON...NORTH VERNON AND 7 MILES SOUTH OF
BRATTLEBORO BY 940 AM EDT

SND
Special weather statement, Jul 2, 11:27 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1227 PM EDT SUN JUL 2 2006

NYZ032-033-038-021700-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
1227 PM EDT SUN JUL 2 2006

...A STRONG THUNDERSTORM IN HAMILTON AND HERKIMER COUNTIES...

AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...
FREQUENT LIGHTNING  THIS STORM WAS LOCATED 7 MILES WEST OF
NORTHWOOD...OR ABOUT OVER HINCKLEY...AND MOVING EAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTHWOOD...7 MILES NORTH OF COLD BROOK AND 8 MILES NORTH OF POLAND
BY 1235 PM EDT
OHIO BY 1240 PM EDT

IF ON OR NEAR HINCKLEY RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

SND
Special weather statement, Jul 2, 11:51 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1251 PM EDT SUN JUL 2 2006

NYZ039-041-050-021715-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-SOUTHERN FULTON NY-
1251 PM EDT SUN JUL 2 2006

...A STRONG THUNDERSTORM IN SARATOGA AND FULTON COUNTIES...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH  THIS STORM WAS LOCATED NEAR BROADALBIN...OR ABOUT 9 MILES
NORTHEAST OF AMSTERDAM...AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
ROCK CITY FALLS BY 105 PM EDT
SARATOGA SPRINGS...MILTON AND BALLSTON SPA BY 110 PM EDT

JPV/OKEEFE
Special weather statement, Jul 2, 11:52 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1252 PM EDT SUN JUL 2 2006

NYZ033-021715-
HAMILTON NY-
1252 PM EDT SUN JUL 2 2006

...A STRONG THUNDERSTORM IN HAMILTON COUNTY...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH  THIS STORM WAS LOCATED 24 MILES WEST OF WELLS...OR ABOUT 18
MILES EAST OF HINCKLEY...AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES WEST OF SACANDAGA CAMPGROUND AND 7 MILES SOUTHWEST OF WELLS
BY 115 PM EDT

JPV/OKEEFE
Special weather statement, Jul 2, 12:19 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
119 PM EDT SUN JUL 2 2006

NYZ041-050-021745-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
119 PM EDT SUN JUL 2 2006

...A STRONG THUNDERSTORM IN SARATOGA COUNTY...

AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH  THIS STORM WAS LOCATED NEAR BALLSTON SPA...OR ABOUT 10 MILES
SOUTHWEST OF SARATOGA SPRINGS...AND MOVING EAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
ROUND LAKE AND 6 MILES SOUTH OF SARATOGA SPRINGS BY 125 PM EDT
MECHANICVILLE BY 130 PM EDT

JPV/OKEEFE
Special weather statement, Jul 2, 12:42 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
142 PM EDT SUN JUL 2 2006

NYZ084-VTZ013-021815-
BENNINGTON VT-SOUTHERN WASHINGTON NY-
142 PM EDT SUN JUL 2 2006

...STRONG THUNDERSTORMS IN BENNINGTON AND WASHINGTON COUNTIES...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN
EXCESS OF 45 MPH  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GREENWICH TO 11 MILES SOUTHWEST OF GREENWICH...OR ALONG A LINE
EXTENDING FROM SALEM TO 12 MILES NORTHWEST OF HOOSICK FALLS TO 6
MILES NORTH OF MECHANICVILLE...AND MOVING EAST AT 50 MPH.

THUNDERSTORMS WILL BE NEAR...
ARLINGTON AND 7 MILES SOUTH OF DORSET BY 155 PM EDT
MANCHESTER AND MANCHESTER CENTER BY 200 PM EDT
HIDDEN VALLEY AND SHAFTSBURY BY 205 PM EDT

JPV/OKEEFE

The radar

The Albany radar (KENX), 71 km away, was scanning. The volume nearest the first event began at 17:50 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Saratoga

When
July 2, 12:50 PM EST
Where
Saratoga County, Wilton
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.183, -73.750

Law enforcement personnel reported that trees and wires were blown down along Route 9, in Wilton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521537.